Minnesota, 2013Tornado and Flash Flooding in Minnesota, June 25 to 27, 2013
June 25 to 27, 2013 · NWS FGF · 19 events in 7 counties and zones
Thunderstorms formed over the Devils Lake region along a cold frontal boundary and low pressure system. Storms also initiated along the warm front which extended down into southeast North Dakota.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- $200,000
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms formed over the Devils Lake region along a cold frontal boundary and low pressure system. Storms also initiated along the warm front which extended down into southeast North Dakota. Afternoon temperatures topped out in the low to mid 80s with dew points around 70. By mid evening of the 25th the storm tracked into the northwest quarter of Minnesota. Many reports of large hail, strong winds, and heavy rain were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 25, 8:53 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 25, 8:53 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
953 PM CDT TUE JUN 25 2013
.UPDATE...
ISSUED AT 949 PM CDT TUE JUN 25 2013
BRIEF UPDATE WITH ONGOING SEVERE WEATHER AND FLOODING. ADJUSTED
POPS TO ACCOUNT FOR CLUSTER OF STRONG STORMS ALONG SOUTHERN
VALLEY. NO OTHER CHANGES. FEEL CURRENT CONVECTION WILL TRANSITION
TO FURTHER HEAVY RAIN AREAS. WILL BE WATCHING NORTHERN VALLEY
CLOSELY FOR POTENTIAL OF STRONG WINDS WITH LINE OF STORMS. AFTER
BACK BUILDING STORMS DOES LOOK LIKE STORMS BEGINNING TO LIFT
NORTH OF THE FARGO AREA.
UPDATE ISSUED AT 628 PM CDT TUE JUN 25 2013
ONLY CHANGES THIS UPDATE WAS TO PUSH HIGHER POPS A BIT EAST BASED
ON CURRENT RADAR TRENDS. WITH LACK OF SHEAR CONVECTION PULSES UP A
FEW VOLUME SCANS THEN WEAKENS. STILL POTENTIAL FOR WIND...HAIL AND
MAY END UP WITH POTENTIAL FLOODING ISSUES HOWEVER UPSTREAM
CONVECTION WEST OF DVL WEAKENING. WILL CONTINUE TO MONITOR THROUGH
THE EVENING. REMAINDER OF FORECAST OK.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 318 PM CDT TUE JUN 25 2013
THE MAIN CONCERN WILL BE SEVERE AND HEAVY RAIN POTENTIAL THIS
EVENING AND OVERNIGHT. LAPS ANALYSIS INDICATING MLCAPE 3500-4500
J/KG ALONG SURFACE BOUNDARY ACROSS CENTRAL NORTH DAKOTA (WEST OF
THE FA) WITH MLCAPE 2500-3500 J/KG ACROSS THE WESTERN FA. MLCIN
IS NOW LESS THAN 10 J/KG ALONG THE BOUNDARY...BUT STILL AROUND
30 J/KG ACROSS THE WESTERN FA. WATER VAPOR IMAGERY INDICATES A
MID-LEVEL TROUGH APPROACHING THIS AREA...AND SATELLITE IMAGERY
INDICATING VERTICAL DEVELOPMENT ALONG THE SURFACE BOUNDARY.
CONVECTIVE INITIATION SEEMS CERTAIN. ALTHOUGH DEEP LAYER SHEAR IS
VERY WEAK...AOB 20 KNOTS...THE VERY STRONG INSTABILITY SHOULD BE
ABLE TO PROMOTE SEVERE STORMS INTO THE EVENING HOURS. WILL INCLUDE
T+ (SEVERE) FOR AREAS WEST OF THE VALLEY WHERE STORMS ARE EXPECTED
THIS EVENING. SEVERE THREAT SHOULD BE LIMITED DURING THE OVERNIGHT
HOURS DUE TO WEAK DEEP LAYER SHEAR AND LACK OF A LOW LEVEL JET.
THE OTHER THREAT WILL BE HEAVY RAIN POTENTIAL...AND KEPT THE
MENTION IN THE FORECAST. HI-RES MODELS CONTINUE TO INDICATE THAT
THE ENTIRE THUNDERSTORM COMPLEX WILL BECOME MORE PROGRESSIVE THIS
EVENING...WHICH SHOULD LIMIT THE AREAL COVERAGE OF HEAVY RAIN. WILL
MONITOR AND MAY NEED A FLASH FLOOD WATCH IF CONDITIONS INDICATE
THAT AREAS ACROSS THE SOUTHERN FA (WHERE THE MOST RAIN OCCURRED
LAST WEEK) ARE TO BE AFFECTED WITH A FEW HOURS OF MULTIPLE SLOW
MOVING STORMS.
WEDNESDAY-WEDNESDAY NIGHT...LOW LEVEL BOUNDARY WILL BE NEAR THE NE
FA AND MODELS UNCERTAIN HOW QUICKLY THIS FEATURE WILL BE ABLE TO
PROPAGATE EASTWARD. KEPT CHANCE POPS ACROSS THIS AREA.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 318 PM CDT TUE JUN 25 2013
THURSDAY-FRIDAY...NORTHWEST FLOW ALOFT WILL BEGIN TO
DEVELOP. AFTERNOON SHOWERS (ISOLD TSTMS) POSSIBLE DEPENDING ON
WHERE COLD POOL ALOFT SETS UP...AND DEGREE OF LOW LEVEL MOISTURE.
EXPECT BREEZY AFTERNOONS AND TEMPERATURES NEAR NORMAL VALUES.
FRIDAY NIGHT-TUESDAY...LONG RANGE MODELS ARE CONSISTENT IN
DEPICTING AN AMPLIFIED WESTERN CONUS RIDGE DURING THE EXTENDED
PERIOD...WHICH WILL RESULT IN NORTHWEST FLOW ALOFT ACROSS THE FA.
A DEPARTING SHRTWV TROF FROM FRIDAY NIGHT INTO SATURDAY SHOULD
PRODUCE SOME LINGERING CLOUDS AND SHOWERS ACROSS NORTHWEST MN ON
SATURDAY.
GENLY DRY CONDITIONS ARE EXPECTED SUNDAY INTO MONDAY. A RETROGRADING
WESTERN RIDGE WILL ALLOW SOMEWHAT COOLER AIR TO DROP INTO THE AREA
FROM CENTRAL CANADA...WITH TEMPERATURES SLIGHTLY BELOW SEASONAL
NORMALS. BY TUESDAY... THE NEXT APPROACHING SHRTWV TROF SHOULD
PRODUCE AREAS OF SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 630 PM CDT TUE JUN 25 2013
MAIN CHALLENGE WILL BE TIMING CONVECTION AS LINE PROPAGATES
SLOWLY EAST. NOT SURE HOW THIS WILL PAN OUT. UNLESS LINE BEGINS TO
BOW WITH WIND THREAT WILL BE SOME TIME BEFORE REACHING THE VALLEY.
FOR THIS ONLY MENTIONED T VCNTY AT GFK AND FAR. WILL MONITOR AND
UPDATE THROUGH THE EVENING AS NECESSARY.
&&
.HYDROLOGY...
ISSUED AT 100 PM CDT TUE JUN 25 2013
THE RED RIVER AT WAHPETON HAS CRESTED AND THE RIVER LEVEL HAS
RECEDED BACK TO MINOR FLOOD STAGE. THE SHEYENNE AT HARWOOD WILL
EASE BELOW FLOOD STAGE THIS AFTERNOON. OTHERWISE...MINOR FLOODING
CONTINUES AT FARGO...SABIN... DILWORTH AND WEST FARGO. SOME
LOCALIZED HEAVY RAINFALL IS POSSIBLE TONIGHT...WHICH COULD IMPACT
RIVER STAGES IF IT FALLS OVER ALREADY SWOLLEN RIVERS IN THE
SOUTHERN RED RIVER VALLEY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
UPDATE...VOELKER
SHORT TERM...TG
LONG TERM...TG/GUST
AVIATION...VOELKER
HYDROLOGY...WJB
Hazardous weather outlook, Jun 25, 4:57 AM CST, 17 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
557 AM CDT TUE JUN 25 2013
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261100-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
557 AM CDT TUE JUN 25 2013
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS MOST OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL
NORTH DAKOTA THIS AFTERNOON...THEN MOVE EAST TONIGHT. THE MAIN
THREAT FOR SEVERE STORMS WILL BE IN THE DEVILS LAKE BASIN INTO
SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA FROM 4 PM UNTIL
10 PM...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.
LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT THE AREA
TONIGHT...ALONG WITH SOME FLOODING POSSIBLE WHERE STORMS PERSIST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHWEST MINNESOTA BY
WEDNESDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH
SOME SMALL HAIL AND HEAVY RAIN IS POSSIBLE WEDNESDAY AFTERNOON IN
NORTHWEST MINNESOTA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
DK
In the hours before
Special weather statement, Jun 25, 9:13 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1013 PM CDT TUE JUN 25 2013
MNZ001-007-008-013>015-260400-
EAST MARSHALL MN-EAST POLK MN-PENNINGTON MN-RED LAKE MN-WEST MARSHALL
MN-WEST POLK MN-
1013 PM CDT TUE JUN 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL...WESTERN
POLK...WESTERN RED LAKE AND PENNINGTON COUNTIES UNTIL 1100 PM CDT...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM NEAR CROOKSTON...OR 23 MILES EAST OF GRAND FORKS...
MOVING TO THE NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.
THE STORM WILL BE NEAR...
PERAULT...HUOT AND DOROTHY AROUND 1025 PM CDT.
RED LAKE FALLS AROUND 1030 PM CDT.
WYLIE AROUND 1035 PM CDT.
ST. HILAIRE AROUND 1040 PM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4821 9646 4817 9573 4759 9652 4768 9680
TIME...MOT...LOC 0312Z 214DEG 37KT 4781 9660
JAM/JAR
Local storm report, Jun 25, 9:24 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1024 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL CHRISTINE 46.58N 96.81W
06/25/2013 E1.75 INCH RICHLAND ND BROADCAST MEDIA
&&
HOPKINSLocal storm report, Jun 25, 9:31 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1031 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 5 S MICHIGAN 47.95N 98.12W
06/25/2013 NELSON ND LAW ENFORCEMENT
TREES BLOWN DOWN.
&&
HOPKINSLocal storm report, Jun 25, 9:34 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1034 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND DMG GRAND FORKS 47.92N 97.07W
06/25/2013 GRAND FORKS ND AMATEUR RADIO
3 INCH DIAMETER TREE BLOWN DOWN ON THE SOUTH END OF TOWN.
&&
HOPKINSSpecial weather statement, Jun 25, 9:34 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1034 PM CDT TUE JUN 25 2013
MNZ001-007-008-013-NDZ016-027-260430-
EAST MARSHALL MN-EASTERN WALSH COUNTY ND-GRAND FORKS ND-PENNINGTON
MN-WEST MARSHALL MN-WEST POLK MN-
1034 PM CDT TUE JUN 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALSH...WESTERN
MARSHALL...NORTHWESTERN POLK...NORTHERN GRAND FORKS AND EXTREME
NORTHWESTERN PENNINGTON COUNTIES UNTIL 1130 PM CDT...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS FROM NEAR LARIMORE TO FISHER...MOVING TO THE NORTHEAST
AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM...ALONG WITH
HEAVY RAIN.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4854 9736 4853 9622 4768 9680 4801 9787
TIME...MOT...LOC 0330Z 220DEG 21KT 4799 9756
JAM/JAR
Local storm report, Jun 25, 9:39 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1039 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL CHRISTINE 46.58N 96.81W
06/25/2013 E2.00 INCH RICHLAND ND BROADCAST MEDIA
HAIL REPORTED VIA FACEBOOK PHOTO... GOLF BALL TO HEN EGG
SIZED.
&&
GGUSTEvent by event
12 thunderstorm wind, 2 flash flood, 2 flood, 1 tornado, 1 funnel cloud, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Wilkin
- When
- June 25, 10:05 PM CST
- Where
- Wilkin County, 8.78 mi WNW of Lawndale
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 46.620, -96.540
A few trees and several large branches were blown down in various shelterbelts in northern Deerhorn Township.
Thunderstorm Wind, Kittson
- When
- June 25, 10:15 PM CST
- Where
- Kittson County, 2.29 mi NE of Robbin
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 48.590, -97.110
A large tree was blown down across county road 7.
Tornado, Clay
- When
- June 25, 10:25 PM CST to 10:38 PM CST
- Where
- Clay County, 0.47 mi E of Barnesville to 4 mi NE of Barnesville
- Rating
- EF0
- Path length
- 7 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 46.650, -96.420
The tornado touched down about a mile west of the airport and tracked to the Interstate 94 exit north of town by 2230 CST. The tornado continued to about four miles northeast of town, a track length of about seven miles. The tornado was likely wrapped in heavy rain during portions of this track. One livestock loafing shed was lifted and collapsed and several trees were knocked down. Peak winds were estimated at 80 mph.
Funnel Cloud, Wilkin
- When
- June 25, 10:33 PM CST
- Where
- Wilkin County, 3.94 mi NNE of Mc Cauleyville
- Reported by
- Law Enforcement
- Coordinates
- 46.500, -96.680
A funnel cloud was observed between Kent and Wolverton.
Thunderstorm Wind, Kittson
- When
- June 25, 10:33 PM CST
- Where
- Kittson County, 2.12 mi SSW of Hallock Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 48.740, -96.940
The peak wind was measured by the AWOS at the Hallock airport. Several structures were damaged at the North Star Industries facility located south of the airport.
Thunderstorm Wind, Kittson
- When
- June 25, 10:39 PM CST to 10:45 PM CST
- Where
- Kittson County, Hallock
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 48.780, -96.930
At least one large oak tree and several large tree branches were blown down in and near Hallock.
Thunderstorm Wind, Clay
- When
- June 25, 10:45 PM CST
- Where
- Clay County, 4.48 mi WNW of Rollag
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 46.750, -96.320
Four inch diameter tree branches were blown down near Clay County Road 10 between Donner and Rollag.
Thunderstorm Wind, Kittson
- When
- June 25, 10:50 PM CST
- Where
- Kittson County, 2.12 mi NNE of Lancaster Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 48.910, -96.770
Several trees were blown down, blocking a township road in rural St. Joseph Township.
Hail, Becker
- When
- June 25, 11:08 PM CST
- Where
- Becker County, 2.83 mi W of Lake Park
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.880, -96.160
Flash Flood, Wilkin
- When
- June 25, 11:50 PM CST to June 26, 8:42 AM CST
- Where
- Wilkin County, 2.02 mi ESE of Wolverton to 2.47 mi SE of Wolverton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 46.570, -96.740
Widespread flooding was reported in and around Wolverton. A total of 8.25 inches of rain was reported in town with over nine inches reported just outside of town to the south.
Thunderstorm Wind, Norman
- When
- June 26, 12:25 AM CST
- Where
- Norman County, 0.47 mi E of Shelly
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 47.470, -96.820
A few trees were toppled in shelterbelts along U. S. Highway 75.
Flash Flood, Wilkin
- When
- June 26, 12:26 AM CST to 8:42 AM CST
- Where
- Wilkin County, 1 mi NW of Kent to 1 mi SW of Kent
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 46.440, -96.695
Water was reported over U. S. Highway 75 near Kent.
Thunderstorm Wind, Norman
- When
- June 26, 1:00 AM CST
- Where
- Norman County, 0.47 mi E of Ada
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 47.300, -96.510
Several large trees and tree branches were blown down by the wind.
Thunderstorm Wind, Norman
- When
- June 26, 1:25 AM CST to 1:30 AM CST
- Where
- Norman County, Flom
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 47.170, -96.130
Several large trees and large tree branches were blown down across portions of Home Lake and Flom townships in southeast Norman County. East of Flom falling trees damaged a barn roof and several smaller sheds.
Thunderstorm Wind, Mahnomen
- When
- June 26, 1:45 AM CST
- Where
- Mahnomen County, 1.41 mi E of Waubun
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 47.180, -95.920
Numerous large trees were blown down near Waubun and in rural areas of Poplar Grove and Lake Grove townships.
Thunderstorm Wind, Mahnomen
- When
- June 26, 2:05 AM CST
- Where
- Mahnomen County, 0.69 mi S of Naytahwaush
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 47.260, -95.630
Several large trees and large tree branches were broken down in Naytahwaush and across northern portions of the White Earth State Forest.
Thunderstorm Wind, Clearwater
- When
- June 26, 2:20 AM CST
- Where
- Clearwater County, 0.47 mi E of Lake Itasca
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 47.250, -95.210
A few four to six inch diameter tree branches were broken down around the park. Very strong winds blew for several minutes.
Flood, Clay
- When
- June 26, 10:20 AM CST to June 27, 10:00 AM CST
- Where
- Clay County, 2 mi NW of Comstock to 2 mi SW of Comstock
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 46.691, -96.780
Overland flooding developed over portions of Holy Cross Township drained by Wolverton Creek. Four to eight inches of rainfall during the preceding evening collected in farm fields, ditches, and smaller streams through the early morning then steadily drained towards Wolverton Creek and the Red River. Wolverton Creek overtopped and partially washed out rural and township roads at several locations.
Flood, Wilkin
- When
- June 26, 10:20 AM CST to June 27, 10:00 AM CST
- Where
- Wilkin County, 2.02 mi ESE of Wolverton to 2.47 mi SE of Wolverton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 46.570, -96.740
Overland flooding developed over portions of Wolverton Township drained by Wolverton Creek. Six to ten inches of very heavy rainfall the preceding evening collected in farm fields, ditches, and smaller streams through the early morning then steadily drained towards Wolverton Creek and the Red River. Wolverton Creek overtopped and partially washed out rural township and county roads at several locations.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20131 death · 1 event
- Flooding and Hail in Pennsylvania, June 25 to 26, 2013$196,000 · 1 in hail · 74 events
- Hail and Damaging Winds in Ohio, June 25, 2013$696,000 · 1 in hail · 33 events
- Flooding in Iowa, June 25 to 30, 2013$1.3 million · 3 events
- Flash Flood and Damaging Winds in Vermont, June 25, 2013$1.0 million · 55 kt wind · 3 events
- Hail and Damaging Winds in Ohio, June 25, 2013$60,000 · 1.75 in hail · 58 events
- Hail in Nebraska, June 25, 2013$750,000 · 1 in hail · 3 events
- Flash Flooding and Flood in North Dakota, June 25 to 27, 2013$257,000 · 2 in hail · 25 events
- Damaging Winds in Pennsylvania, June 25, 2013$153,000 · 61 kt wind · 31 events
- Hail and Damaging Winds in Illinois, June 25, 2013$121,000 · 1.75 in hail · 19 events
- Flash Flood and Damaging Wind in New York, June 25, 2013$260,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Iowa, June 25 to 26, 2013$105,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451878, 451879, 451880, 451881, 451882, 451883, 451884, 451885, 451886, 451896, 451887, 451897, 451888, 451889, 451890, 451891, 451892, 451899, 451900.